Lusztig's a-function in type Bn in the asymptotic case

Meinolf Josef Geck, Lacrimioara Ana Iancu

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)


In this paper, we study Lusztig's a-function for a Coxeter group with unequal parameters. We determine that function explicitly in the "asymptotic case" in type B, where the left cells have been determined in terms of a generalized Robinson-Schensted correspondence by Bonnafe and the second author. As a consequence, we can show that all of Lusztig's conjectural properties (P1)-(P15) hold in this case, except possibly (P9), (P10) and (P15). Our methods rely on the "leading matrix coefficients" introduced by the first author. We also interprete the ideal structure defined by the two-sided cells in the associated Iwahori-Hecke algebra. R in terms of the Dipper-James-Murphy basis of H-n.

Original languageEnglish
Pages (from-to)199-240
Number of pages41
JournalNagoya Mathematical Journal
Publication statusPublished - 2006


  • Hecke algebras
  • left cells
  • Weyl groups


Dive into the research topics of 'Lusztig's a-function in type Bn in the asymptotic case'. Together they form a unique fingerprint.

Cite this